Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 7, 2006, 4:08 PM PDT for Riverside County, San Bernardino County, California. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 4:08 PM PDT (23:08 UTC)
- Expired
- Jul 7, 2006, 5:15 PM PDT
- In force
- 67 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 73 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:12 PM PDT | FLASH FLOOD | Forest Falls, CA | MUD AND ROCK DEBRIS COMING DOWN MILL CREEK TRIBUTARIES IN FOREST FALLS CREATING VERY DANGEROUS DRIVING CONDITIONS. AN ALERT RAIN GAGE ON YUCAIPA RIDGE RECORDED 0.75 INCHES OF RAIN IN 15 MINUTES AND 1.22 INCHES OF RAIN IN 40 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3259 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 072312
FFWSGX
CAC065-071-080015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
408 PM PDT FRI JUL 7 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITY OF FOREST FALLS
* UNTIL 515 PM PDT
* AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
GORGONIO MOUNTAIN AND FOREST FALLS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3399 11697 3395 11689 3401 11676 3413 11677
3410 11694
$$
MM1 follow-up statement
000
WGUS76 KSGX 072351
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
447 PM PDT FRI JUL 7 2006
CAC065-071-072357-
SAN BERNARDINO CA-RIVERSIDE CA-
447 PM PDT FRI JUL 7 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
RIVERSIDE AND EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTIES...
THE THUNDERSTORM OVER THE YUCAIPA RIDGE AND SAN GORGONIO MOUNTAIN
HAS DISSIPATED AND NO ADDITIONAL FLASH FLOODING IS EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. STREAMS IN
THESE MOUNTAINS WILL CONTINUE TO RUN HIGH AND A FLOOD ADVISORY
REMAINS IN EFFECT.
LAT...LON 3399 11697 3395 11689 3401 11676 3413 11677
3410 11694
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:30 PM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM PDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI JUL 7 2006 .SYNOPSIS...ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND HIGH DESERTS INTO THIS EVENING. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR EXCEPT FOR A FEW CLOUDS OVER THE MOUNTAINS DURING THE AFTERNOONS. WEAK UPPER LEVEL LOW PRESSURE WILL BRING A LITTLE DEEPENING OF THE MARINE LAYER AND COOLING NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS WAS INTO THE COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS THIS MORNING. OTHERWISE...CLEAR EXCEPT FOR CU OVER THE MOUNTAINS. ISOLATED THUNDERSTORMS DEVELOPED IN THE MOUNTAINS AND HIGH DESERTS EARLY THIS AFTERNOON. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1200 FT...ABOUT 500 FT LOWER THAN 24 HOURS PREVIOUS. ONSHORE GRADIENTS TO THE E WITH ABOUT 3 MB SAN-IPL BUT WEAK OFFSHORE FROM THE N. MODELS HAVE BEEN INCONSISTENT ON INCREASING MID LEVEL MOISTURE THIS WEEKEND AND EARLY NEXT WEEK. AFTER TODAY...WILL CONTINUE WITH THE IDEA OF JUST AFTERNOON CLOUDS OVER THE MOUNTAINS FOR NOW. HOWEVER...WILL HAVE TO KEEP A CLOSE WATCH ON CU DEVELOPMENT EACH AFTERNOON SINCE THE POSSIBILITY OF THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. THE MARINE LAYER WILL REMAIN FAIRLY SHALLOW AND COULD BE A LITTLE PATCHY TONIGHT DUE TO THE OFFSHORE TRENDS FROM THE N. STRATUS SHOULD CONTINUE TO BE MOSTLY CONFINED TO THE COASTAL AREAS SAT NIGHT. SLOWLY LOWERING HEIGHTS AND WEAK UPPER TROUGHING WILL DEEPEN THE MARINE LAYER AND BRING A LITTLE COOLING SUN AND MON. POSSIBLE WEAK EDDY MON MORNING. LONGER RANGE PROGS INDICATE AN UPPER TROUGH NEAR THE W COAST WILL SLOWLY MOVE E THROUGH MID WEEK FOR A CONTINUED COOLING TREND AND SLOW DEEPENING OF THE MARINE LAYER. OTHERWISE...DRY FLOW ALOFT WILL KEEP THE WEATHER FAIR. WARMER TOWARD THE END OF NEXT WEEK AS HEIGHTS INCREASE. && .AVIATION...OTHER THAN PATCHY STRATUS AND HAZE CLINGING TO SOME BEACHES...THE STRATUS DECK HAD COMPLETELY CLEARED BY 20Z. LITTLE CHANGE IN THE SYNOPTIC PATTERN IS EXPECTED...SO THE STRATUS DECK SHOULD REDEVELOP BY 05Z NEAR THE COAST WITH BASES NEAR 1K FT MSL AND TOPS NEAR 1.5K...THEN SPREAD LOCALLY INLAND INTO SOME COASTAL VALLEYS OVERNIGHT. EXPECT MVFR CONDITIONS NEAR THE COAST...WITH AREAS OF IFR CIGS/VIS AND LOCAL LIFR CONDITIONS JUST INLAND. FAR INLAND VALLEY AIRPORTS AND PORTIONS OF INLAND ORANGE COUNTY ARE EXPECTED TO REMAIN MOSTLY CLEAR. OVER THE MOUNTAINS...JUST ENOUGH MOISTURE IS PRESENT FOR AREAS OF MID-LEVEL BASED CUMULUS AND ISOLATED THUNDERSTORMS WITH TOPS TO NEAR 40K AND ASSOCIATED TURBULENCE AND LOW LEVEL WIND SHEAR. THE CONVECTION IS EXPECTED TO DIMINISH QUICKLY AFTER 02Z. && PUBLIC...ATKIN AVIATION...JAD
Hazardous weather outlook, Jul 7, 3:00 PM PDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT FRI JUL 7 2006 CAZ055-056-058-060>062-081100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 PM PDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 6 PM. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:55 PM PDT | Flash Flood Warning | SGX | San Bernardino | 50 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.